Opioids & Opioid Overdoses

According to a recent assessment, Yamhill County has higher rates of opioid prescription fills and opioid overdose deaths compared to the rest of the state. Yamhill County also has increasing trends of opioid overdose hospitalizations, stimulant prescription fills, and stimulant overdose mortality.

To further investigate these trends, key partners were invited to participate in interviews to collect information about current issues, resources, challenges, and solutions in Yamhill County.

For more information, read our Substance Use Disorder Services Needs Assessment and Priority Setting Report (PDF).

See more information about Narcan/Naloxone and our Narcan Distribution Program.

Friends Fight Fentanyl

Friends Fight FentanylFriends Fight Fentanyl is a collaborative effort by the public health departments of Yamhill, Marion, and Polk Counties to raise awareness about illegal fentanyl, the harm it causes, and the steps that local teens can take to protect their friends and themselves from this devastating drug.

Visit the site.

Visit the Spanish site.

Preventing a Death from Overdose

Stop OverdosePrescription drug abuse and overdoses are a major public health concern. Drug poisoning deaths involving opioid analgesics are a public health concern. Nearly 92,000 persons in the U.S. died from drug-involved overdose in 2020, including illicit drugs and prescription opioids. Local efforts have been working to help expand awareness and work to address this growing problem.

Get Help Now - Resources for People in Crisis

  • Yamhill County Mental Health Crisis Line: 844-842-8200
  • Provoking Hope 24/7 Crisis Line: 971-312-3752
  • Non-Emergency Resources:
    • Provoking Hope: 971-261-2259
    • Yamhill County Adult Behavioral Health: 503-434-7523
    • Yamhill County Family and Youth Services: 503-434-7462
    • Mental Health Peer Support provided by Project ABLE: 503-474-5509

Signs of an Overdose

  • Slow, difficult breathing or no breathing
  • Unnaturally gray or blue skin, lips, or fingernails
  • Cold or clammy skin
  • Choking, gurgling, or snoring sounds
  • Can't wake up

If you observe someone showing signs of an overdose:

  • Try to wake them up. Shake them and shout their name. If they don't respond, call 911 immediately. 
  • Administer Naloxone/Narcan, if you have it. Even if they aren't overdosing, it won't hurt them.

Things You Can Do to Help Reduce Overdose

Always Call for Help!

If someone is overdosing and you call for medical help, you cannot be arrested or prosecuted for:

  • Possessing drugs or drug paraphernalia
  • Being in a place where drugs are used
  • Violating probation or parole because of drug use or possession
  • Outstanding warrant because of drug use or possession